Alert archive / Missouri / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 283, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 22, 2006, 2:37 PM CDT for Morgan County, Missouri. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 22, 2006, 2:37 PM CDT (19:37 UTC)
- Expired
- Jun 22, 2006, 3:30 PM CDT
- In force
- 53 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Morgan County, MO
The radar
The Pleasant Hill radar (KEAX), 127 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 11:37 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.6 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1214 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 1234 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 1:00 PM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, Jun 22, 1:00 PM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT THU JUN 22 2006 ...MESOSCALE DISCUSSION UPDATE... .DISCUSSION... THUNDERSTORMS HAD DEVELOPED FROM CENTRAL MISSOURI SOUTHWEST TO NORTHEAST OKLAHOMA AHEAD OF A MESOSCALE VORTICITY CENTER PUSHING INTO WEST CENTRAL MISSOURI AT MIDDAY. SURFACE TEMPERATURES IN THE UPPER 80S COMBINED WITH DEWPOINTS NEAR 70 DEGREES WERE YIELDING CAPES NEAR 3000 J/KG AHEAD OF THE LINE OF STORMS. SHEAR PARAMETERS ARE MODEST BUT BETTER FARTHER NORTH ACROSS CENTRAL MISSOURI CLOSER TO THE MESOSCALE VORT CENTER WHERE THERE IS A SWATH OF STRONGER MID LEVEL WINDS. STORMS WILL CONTINUE TO MARCH EASTWARD ACROSS THE MISSOURI OZARKS. STRONG TO DAMAGING STRAIGHT LINE WINDS WILL BE THE PRIMARY THREAT. ALSO MONITORING SUPERCELLUAR STORM NEAR THE MESOSCALE VORT OVER WEST CENTRAL MISSOURI WHICH HAS PRODUCED LARGE HAIL. THIS STORM MAY AFFECT OUR CENTRAL MISSOURI COUNTIES. THEREFORE THE SEVERE THUNDERSTORM WATCH HAS BEEN EXPANDED TO INCLUDE ST. CLAIR...BENTON...AND CEDAR COUNTIES. FOSTER && .AVIATION... THUNDERSTORMS WILL SPREAD ACROSS THE AREA THIS AFTERNOON. THE ACTIVITY WILL MOVE EAST OF THE JOPLIN TERMINAL BY 20Z AND SPRINGFIELD BY 22Z. SURFACE WIND GUSTS OF 30 TO 50 MPH WILL PROCEED THE STORMS AS THEY SWEEP EAST ACROSS THE MISSOURI OZARKS. MVFR CEILINGS AND VISIBILITIES WILL ACCOMPANY THE STORMS. SKIES WILL CLEAR TONIGHT WITH PATCHY FOG POSSIBLE AROUND SUNRISE FRIDAY. FOSTER && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
Hazardous weather outlook, Jun 22, 1:15 PM CDT, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
115 PM CDT THU JUN 22 2006
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-231800-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
115 PM CDT THU JUN 22 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...THIS AFTERNOON.
WEATHER HAZARDS EXPECTED:
SCATTERED TO NUMEROUS THUNDERSTORMS...SOME MAY PRODUCE:
LOCALIZED DAMAGING WIND GUSTS IN EXCESS OF 60 MPH.
TORRENTIAL DOWNPOURS WHICH COULD CAUSE LOCALIZED FLOODING.
AND HAIL TO THE SIZE OF NICKELS.
AREAS AFFECTED AND TIMING:
THUNDERSTORMS WILL OVERSPREAD THE REMAINDER OF SOUTHERN MISSOURI
THROUGH THE AFTERNOON. THE GREATEST CHANCE FOR ISOLATED SEVERE
THUNDERSTORMS WILL BE EAST OF A LINE FROM WARSAW...TO BOLIVAR...
TO CASSVILLE.
DISCUSSION:
A VERY MOIST AND UNSTABLE AIRMASS WILL SUPPORT STRONG TO ISOLATED
SEVERE STORMS THIS AFTERNOON ACROSS THE MISSOURI OZARKS. WHILE
WINDS ALOFT ARE NOT FORECAST TO BE OVERLY SUPPORTIVE OF SEVERE
THUNDERSTORMS...A FEW STORMS WILL PROBABLY BECOME SEVERE MAINLY
ACROSS EASTERN PORTIONS OF THE OUTLOOK AREA THIS AFTERNOON. THE
PRIMARY SEVERE THREAT WILL BE ISOLATED DAMAGING WIND GUSTS IN
EXCESS OF 60 MPH.
TORRENTIAL RAINFALL RATES OF ONE TO TWO INCHES IN LESS THAN AN
HOUR COULD CAUSE LOCALIZED FLOODING...ESPECIALLY ON LOW WATER
CROSSINGS AND OTHER POOR DRAINAGE AREAS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THUNDERSTORMS MAY BE ONGOING ACROSS PORTIONS OF THE OUTLOOK AREA
FRIDAY MORNING. THESE STORMS WILL END FROM THE WEST DURING
THE DAY. SEVERE WEATHER IS NOT EXPECTED.
THUNDERSTORMS WILL BE POSSIBLE AGAIN SUNDAY. SEVERE WEATHER IS
NOT ANTICIPATED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ALTHOUGH SEVERE WEATHER WILL LIKELY BE FAIRLY ISOLATED...SPOTTER
ACTIVATION MAY BE NEEDED THIS AFTERNOON ACROSS SOUTH CENTRAL
AND CENTRAL MISSOURI.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
FOSTERIn the hours before
Local storm report, Jun 22, 12:44 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1244 PM CDT THU JUN 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 PM HAIL 10 W SPRINGFIELD 37.20N 93.47W
06/22/2006 E0.75 INCH GREENE MO AMATEUR RADIO
1 INCH OF RAIN ESTIMATED IN 15 MINUTES.
&&
LINDENBERGLocal storm report, Jun 22, 1:01 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
101 PM CDT THU JUN 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 AM TSTM WND DMG BOLIVAR 37.61N 93.41W
06/22/2006 POLK MO PUBLIC
TREES DOWN AND ROOF DAMAGE IN SOUTH SECTION OF TOWN.
&&
LINDENBERGSpecial weather statement, Jun 22, 1:09 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 109 PM CDT THU JUN 22 2006 MOZ056>058-068>071-078>083-089>098-101>106-221915- MORGAN-MILLER-MARIES-HICKORY-CAMDEN-PULASKI-PHELPS-CEDAR-POLK- DALLAS-LACLEDE-TEXAS-DENT-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- INCLUDING THE CITIES OF...VERSAILLES...ELDON...LAKE OZARK... VIENNA...HERMITAGE...OSAGE BEACH...CAMDENTON... FORT LEONARD WOOD...WAYNESVILLE...ROLLA...EL DORADO SPRINGS... STOCKTON...BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL... SALEM...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE... MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON... NIXA...OZARK...AVA...WEST PLAINS...WINONA...EMINENCE...ANDERSON... PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY...GALENA... BRANSON...FORSYTH...GAINESVILLE...THEODOSIA...THAYER...ALTON 109 PM CDT THU JUN 22 2006 THE NATIONAL WEATHER SERVICE HAS EXTENDED SEVERE THUNDERSTORM WATCH 538 TO INCLUDE THE FOLLOWING AREAS UNTIL 7 PM CDT THIS EVENING IN MISSOURI THIS WATCH INCLUDES 3 COUNTIES IN CENTRAL MISSOURI BENTON ST. CLAIR IN SOUTHWEST MISSOURI CEDAR THIS INCLUDES THE CITIES OF...APPLETON CITY...COLE CAMP... EL DORADO SPRINGS...OSCEOLA...STOCKTON AND WARSAW. MOC009-029-043-057-059-065-067-077-085-091-105-109-119-125-131- 141-145-149-153-161-167-169-203-209-213-215-225-229-221915- /O.CON.KSGF.SV.A.0538.000000T0000Z-060623T0000Z/ SEVERE THUNDERSTORM WATCH 538 REMAINS VALID UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING AREAS IN MISSOURI THIS WATCH INCLUDES 28 COUNTIES IN CENTRAL MISSOURI CAMDEN HICKORY MARIES MILLER MORGAN PHELPS PULASKI IN SOUTH CENTRAL MISSOURI DENT HOWELL OREGON SHANNON TEXAS IN SOUTHWEST MISSOURI BARRY CHRISTIAN DADE DALLAS DOUGLAS GREENE LACLEDE LAWRENCE MCDONALD NEWTON OZARK POLK STONE TANEY WEBSTER WRIGHT THIS INCLUDES THE CITIES OF...ALTON...ANDERSON...AURORA...AVA... BOLIVAR...BRANSON...BUFFALO...CABOOL...CAMDENTON...CASSVILLE... ELDON...EMINENCE...FORSYTH...FORT LEONARD WOOD...GAINESVILLE... GALENA...GREENFIELD...HERMITAGE...HOUSTON...KIMBERLING CITY... LAKE OZARK...LEBANON...MANSFIELD...MARSHFIELD...MONETT... MOUNT VERNON...MOUNTAIN GROVE...NEOSHO...NIXA...OSAGE BEACH... OZARK...PINEVILLE...REPUBLIC...ROGERSVILLE...ROLLA...SALEM... SPRINGFIELD...THAYER...THEODOSIA...VERSAILLES...VIENNA... WAYNESVILLE...WEST PLAINS...WILLOW SPRINGS AND WINONA. FOSTER
Special weather statement, Jun 22, 1:15 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 115 PM CDT THU JUN 22 2006 MOZ056>058-068>071-078>083-089>098-101>106-221915- MORGAN-MILLER-MARIES-HICKORY-CAMDEN-PULASKI-PHELPS-CEDAR-POLK- DALLAS-LACLEDE-TEXAS-DENT-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- INCLUDING THE CITIES OF...VERSAILLES...ELDON...LAKE OZARK... VIENNA...HERMITAGE...OSAGE BEACH...CAMDENTON... FORT LEONARD WOOD...WAYNESVILLE...ROLLA...EL DORADO SPRINGS... STOCKTON...BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL... SALEM...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE... MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON... NIXA...OZARK...AVA...WEST PLAINS...WINONA...EMINENCE...ANDERSON... PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY...GALENA... BRANSON...FORSYTH...GAINESVILLE...THEODOSIA...THAYER...ALTON 115 PM CDT THU JUN 22 2006 THE NATIONAL WEATHER SERVICE HAS EXTENDED SEVERE THUNDERSTORM WATCH 538 TO INCLUDE THE FOLLOWING AREAS UNTIL 7 PM CDT THIS EVENING... IN MISSOURI THIS WATCH INCLUDES 3 COUNTIES IN CENTRAL MISSOURI BENTON ST. CLAIR IN SOUTHWEST MISSOURI CEDAR THIS INCLUDES THE CITIES OF...APPLETON CITY...COLE CAMP... EL DORADO SPRINGS...OSCEOLA...STOCKTON AND WARSAW. SEVERE THUNDERSTORM WATCH 538 REMAINS VALID UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING AREAS IN MISSOURI THIS WATCH INCLUDES 28 COUNTIES IN CENTRAL MISSOURI CAMDEN HICKORY MARIES MILLER MORGAN PHELPS PULASKI IN SOUTH CENTRAL MISSOURI DENT HOWELL OREGON SHANNON TEXAS IN SOUTHWEST MISSOURI BARRY CHRISTIAN DADE DALLAS DOUGLAS GREENE LACLEDE LAWRENCE MCDONALD NEWTON OZARK POLK STONE TANEY WEBSTER WRIGHT THIS INCLUDES THE CITIES OF...ALTON...ANDERSON...AURORA...AVA... BOLIVAR...BRANSON...BUFFALO...CABOOL...CAMDENTON...CASSVILLE... ELDON...EMINENCE...FORSYTH...FORT LEONARD WOOD...GAINESVILLE... GALENA...GREENFIELD...HERMITAGE...HOUSTON...KIMBERLING CITY... LAKE OZARK...LEBANON...MANSFIELD...MARSHFIELD...MONETT... MOUNT VERNON...MOUNTAIN GROVE...NEOSHO...NIXA...OSAGE BEACH... OZARK...PINEVILLE...REPUBLIC...ROGERSVILLE...ROLLA...SALEM... SPRINGFIELD...THAYER...THEODOSIA...VERSAILLES...VIENNA... WAYNESVILLE...WEST PLAINS...WILLOW SPRINGS AND WINONA. FOSTER
Local storm report, Jun 22, 1:26 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
126 PM CDT THU JUN 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0109 PM TSTM WND DMG ELDON 38.35N 92.58W
06/22/2006 MILLER MO LAW ENFORCEMENT
TREES AND POWERLINES DOWN.
0109 PM TSTM WND DMG SPRINGFIELD 37.20N 93.29W
06/22/2006 GREENE MO LAW ENFORCEMENT
TREE DOWN.
&&
LINDENBERGLocal storm report, Jun 22, 2:35 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
235 PM CDT THU JUN 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TSTM WND DMG 3 S LINCOLN 38.35N 93.33W
06/22/2006 BENTON MO LAW ENFORCEMENT
TREES DOWN.
&&
LINDENBERGThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 12:47 PM CDT | Severe Thunderstorm Warning | SGF | Greene | 43 min |
| Jun 22, 1:04 PM CDT | Severe Thunderstorm Warning | SGF | Miller | 27 min |
| Jun 22, 2:07 PM CDT | Severe Thunderstorm Warning | SGF | Douglas | 38 min |
| Jun 22, 2:12 PM CDT | Severe Thunderstorm Warning | SGF | Taney | 48 min |
| Jun 22, 2:25 PM CDT | Severe Thunderstorm Warning | SGF | Benton | 43 min |
| Jun 22, 2:36 PM CDT | Severe Thunderstorm Warning | SGF | Ozark | 39 min |
| Jun 22, 2:41 PM CDT | Severe Thunderstorm Warning | SGF | Phelps | 42 min |
| Jun 22, 2:42 PM CDT | Severe Thunderstorm Warning | SGF | Douglas | 48 min |
| Jun 22, 3:51 PM CDT | Flash Flood Warning | SGF | Ozark, Taney | 6 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.